Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 528, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2016, 4:41 PM CDT for Kay County, Noble County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2016, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 26, 2016, 5:27 PM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:55 PM CDT | TSTM WND GST 60 | 6 Ene Red Rock, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
219
WUUS54 KOUN 262141
SVROUN
OKC071-103-262245-
/O.NEW.KOUN.SV.W.0528.160626T2141Z-160626T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT SUN JUN 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KAY COUNTY IN NORTHERN OKLAHOMA...
NORTHEASTERN NOBLE COUNTY IN NORTHERN OKLAHOMA...
* UNTIL 545 PM CDT
* AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARLAND...
MOVING NORTHEAST AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
PONCA CITY...KAW CITY...RED ROCK...MARLAND...KAW LAKE...
SOONER LAKE...MCCORD AND CERES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR KAW LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3678 9676 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3653 9699 3651 9703 3641 9703
3639 9729 3666 9731 3688 9675
TIME...MOT...LOC 2141Z 246DEG 18KT 3653 9720
HAIL...1.00IN
WIND...70MPH
$$
111 follow-up statement
070
WWUS54 KOUN 262227
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT SUN JUN 26 2016
OKC071-103-262237-
/O.CAN.KOUN.SV.W.0528.000000T0000Z-160626T2245Z/
KAY OK-NOBLE OK-
527 PM CDT SUN JUN 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KAY AND
NORTHEASTERN NOBLE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3678 9676 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3653 9699 3651 9703 3641 9703
3639 9729 3666 9731 3688 9675
TIME...MOT...LOC 2224Z 246DEG 18KT 3649 9731
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 26, 2:38 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Norman OK 238 PM CDT SUN JUN 26 2016 .DISCUSSION... Daily convection will be main concern with some severe weather and potential flooding the main impacts moving forward. Next couple of days weak sfc boundary(s), outflow boundaries and weak upper support will be sufficient for scattered convection. Best chance today will be near low level boundary across northern Oklahoma. A secondary area could be in southwest OK and north TX as upper low cont to spin across west Texas. This weak sfc boundary still appears to be present on Monday, a bit farther south, and will once again act as a focus for convective development throughout the day. Current atmosphere is one with plenty of instability but very little, if any shear. So storms will be slow-moving and efficient rain producers. So heavy rainfall and wind will be main concerns with a secondary hail threat. As we move forward through the work week, we see upper ridge shift back westward and northwest flow develop across the Southern Plains. This will likely lead to nearly daily chances for storms across the area. Although some severe risk will be present, main concern may turn into a water issue, in the form of flooding. Still a bit early to determine exactly where the greatest threat may end up occurring. However, currently would appear northeast half of Oklahoma would be most likely area to see multiple rounds of heavy rainfall. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 93 72 90 / 30 30 50 30 Hobart OK 72 95 72 92 / 30 20 50 30 Wichita Falls TX 74 95 74 91 / 20 20 40 40 Gage OK 68 92 68 90 / 50 20 40 20 Ponca City OK 72 90 71 89 / 60 40 40 20 Durant OK 75 94 74 90 / 20 40 50 40 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 04/30
Hazardous weather outlook, Jun 26, 2:44 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT SUN JUN 26 2016 OKZ004>048-050>052-TXZ083>090-270745- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 244 PM CDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION OF NORTHERN OKLAHOMA. THE MARGINAL RISK EXTENDS EAST AND NORTH OF A LINE FROM NEAR FREEDOM TO TALOGA TO MULHALL TO MANNFORD. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTHERN OKLAHOMA INTO THE EVENING. A FEW STORMS WILL BE STRONG TO SEVERE. THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE THROUGH SUNSET. WITH THE SLOW MOVEMENT OF THE STORMS... THE PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINFALL... WHICH MAY LEAD TO FLOODING. DAMAGING WINDS AND HAIL ARE ALSO POSSIBLE. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS NORTHERN AND WESTERN OKLAHOMA... WITH A CONTINUED CONCERN FOR HEAVY RAINFALL AND FLOODING. ISOLATED SHOWERS WILL CONTINUE TO DEVELOP FARTHER SOUTH... ACROSS CENTRAL AND SOUTHERN OKLAHOMA THROUGH SUNSET. NO SEVERE STORMS ARE EXPECTED WITH THIS ACTIVITY. HOWEVER... GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO NEXT WEEKEND. HEAVY RAIN LEADING TO FLOODING WILL BE THE BIGGEST CONCERN THROUGHOUT THE WEEK. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Jun 26, 2:42 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 242 PM CDT SUN JUN 26 2016 OKZ006-262015- ALFALFA OK- 242 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALFALFA COUNTY UNTIL 315 PM CDT... AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INGERSOLL... MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3661 9837 3680 9853 3700 9838 3686 9812 TIME...MOT...LOC 1940Z 220DEG 20KT 3680 9839 30
Local storm report, Jun 26, 3:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SUN JUN 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND GST BURLINGTON 36.90N 98.42W
06/26/2016 E60 MPH ALFALFA OK PUBLIC
ESTIMATED 60-65 MPH WIND GUSTS.
&&
DWSpecial weather statement, Jun 26, 3:43 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 343 PM CDT SUN JUN 26 2016 OKZ011-012-015-017>019-262130- LOGAN OK-BLAINE OK-MAJOR OK-DEWEY OK-KINGFISHER OK-GARFIELD OK- 343 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN...NORTHERN BLAINE...MAJOR...NORTHEASTERN DEWEY...NORTHERN KINGFISHER AND GARFIELD COUNTIES UNTIL 430 PM CDT... AT 340 PM CDT...AN AREA OF STRONG THUNDERSTORMS STRETCHED FROM NEAR BRECKENRIDGE AND MARSHALL WEST TO LOYAL TO ORION TO NEAR SEILING...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3607 9741 3596 9902 3636 9884 3656 9759 TIME...MOT...LOC 2040Z 212DEG 12KT 3644 9775 3607 9814 3611 9877 30
Special weather statement, Jun 26, 3:50 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT SUN JUN 26 2016 OKZ007-262115- GRANT OK- 350 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL 415 PM CDT... AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAKITA...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3681 9791 3691 9810 3700 9805 3700 9770 TIME...MOT...LOC 2048Z 212DEG 12KT 3692 9796 30
Special weather statement, Jun 26, 4:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CDT SUN JUN 26 2016 OKZ007-012-262200- GRANT OK-GARFIELD OK- 429 PM CDT SUN JUN 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHWESTERN GARFIELD COUNTIES UNTIL 500 PM CDT... AT 428 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HILLSDALE... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... POND CREEK...KREMLIN...NASH...HILLSDALE AND JEFFERSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3648 9790 3658 9810 3679 9800 3667 9762 TIME...MOT...LOC 2128Z 218DEG 8KT 3658 9793 11
Special weather statement, Jun 26, 4:33 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT SUN JUN 26 2016
OKZ008-013-262200-
NOBLE OK-KAY OK-
433 PM CDT SUN JUN 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOBLE AND SOUTHERN KAY
COUNTIES UNTIL 500 PM CDT...
AT 431 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES SOUTHWEST OF PONCA CITY TO 3 MILES NORTH OF PERRY...MOVING
EAST-NORTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...BLACKWELL...PERRY...TONKAWA...KAW CITY...RED ROCK...
MARLAND...KILDARE...KAW LAKE...SOONER LAKE...MCCORD AND CERES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
IF ON OR NEAR KAW LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3678 9676 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3659 9706
3658 9700 3660 9691 3658 9689 3655 9690
3651 9703 3633 9703 3633 9692 3632 9692
3632 9693 3630 9734 3679 9733 3688 9675
TIME...MOT...LOC 2131Z 248DEG 9KT 3666 9714 3634 9728
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:21 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Jun 26, 1:47 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Jun 26, 2:12 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Jun 26, 2:20 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Jun 26, 2:24 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 51 min |
| Jun 26, 2:25 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Jun 26, 2:32 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| Jun 26, 2:42 PM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| Jun 26, 3:03 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 42 min |
| Jun 26, 3:25 PM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Jun 26, 3:43 PM CDT | Special Weather Statement | OUN | Garfield, Major | 47 min |
| Jun 26, 3:50 PM CDT | Special Weather Statement | OUN | Grant | 25 min |
| Jun 26, 4:16 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey, Garfield, Kingfisher, Major | 3 hr |
| Jun 26, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 41 min |
| Jun 26, 4:29 PM CDT | Special Weather Statement | OUN | Grant | 31 min |
| Jun 26, 4:33 PM CDT | Special Weather Statement | OUN | Kay, Noble | 27 min |
| Jun 26, 4:50 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Jun 26, 4:56 PM CDT | Special Weather Statement | OUN | Jackson | 34 min |
| Jun 26, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 31 min |
| Jun 26, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 44 min |
| Jun 26, 5:06 PM CDT | Special Weather Statement | OUN | Logan | 39 min |
| Jun 26, 5:35 PM CDT | Special Weather Statement | OUN | Oklahoma | 40 min |
| Jun 26, 5:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Jun 26, 6:13 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| Jun 26, 6:43 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jun 26, 6:44 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.